Texas, 2015Flash Flooding in Texas, September 11, 2015
September 11, 2015 · NWS CRP · 5 events in 4 counties and zones
Scattered thunderstorms formed over South Texas in advance of a slow moving frontal boundary and a weak upper level disturbance. Locally heavy rainfall over portions of the Coastal Bend produce flooding of roads during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed over South Texas in advance of a slow moving frontal boundary and a weak upper level disturbance. Locally heavy rainfall over portions of the Coastal Bend produce flooding of roads during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 11, 11:50 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 11, 11:50 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1250 PM CDT FRI SEP 11 2015
.DISCUSSION...UPDATED FOR THE 18Z AVIATION DISCUSSION.
&&
.AVIATION...CONVECTION FIRING UP ACROSS THE MIDDLE TEXAS COAST
CURRENTLY AFFECTING VCT IS EXPECTED TO EXPAND FARTHER SOUTH AND
WEST THROUGH THE AFTERNOON TO THEN AFFECT CRP-ALI-LRD WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AS A SURFACE
BOUNDARY TO NORTH SLOWLY SINKS...MORE CONVERGENCE WILL EXIST TO
KEEP CONVECTION THROUGH THE REST OF THE AFTERNOON WELL INTO THE
EVENING HOURS. CHANCES BECOME MORE ISOLATED TO SCATTERED HEADED
INTO THE OVERNIGHT HOURS...BUT SHOULD OVERALL BE DRYING FROM NORTH
TO SOUTH. GENERAL VFR CONDITIONS WILL OCCUR...BUT IN AND AROUND
HEAVY STORMS...MVFR CIGS WITH EVEN IFR VISIBILITIES ARE EXPECTED
TO OCCUR. WITH CONVECTION ENDING LATE TONIGHT...FOG IS POSSIBLE
BUT ESPECIALLY FROM ALI-VCT. VFR SHOULD RESUME AFTER 14Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 74 88 71 88 / 70 60 40 20 10
VICTORIA 86 71 87 65 87 / 70 40 20 10 10
LAREDO 93 73 90 71 92 / 60 70 30 20 10
ALICE 89 72 88 69 90 / 70 60 40 20 10
ROCKPORT 86 74 87 72 88 / 70 60 40 20 10
COTULLA 90 72 90 67 91 / 60 40 20 10 0
KINGSVILLE 90 73 88 71 89 / 70 70 40 20 10
NAVY CORPUS 87 76 87 74 87 / 70 70 40 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
CB/85...AVIATION
Hazardous weather outlook, Sep 11, 3:50 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CDT FRI SEP 11 2015
GMZ230-235-250-255-270-275-TXZ229>234-239>247-121000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
450 AM CDT FRI SEP 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTH TEXAS AND THE COASTAL WATERS TODAY AND INTO TONIGHT.
LOCALLY HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL CLOUD TO
SURFACE LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY BUT
RAIN CHANCES ARE EXPECTED TO DECREASE DURING THE AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE TUESDAY AND
WEDNESDAY AS A COASTAL TROUGH MOVES TOWARD THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/TMT
In the hours before
Special weather statement, Sep 11, 12:40 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
140 PM CDT FRI SEP 11 2015
TXZ244-245-111930-
SAN PATRICIO-ARANSAS-
140 PM CDT FRI SEP 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ARANSAS COUNTY...
AT 139 PM CDT...A STRONG THUNDERSTORM WAS NEAR KEY ALLEGRO...OR NEAR
ROCKPORT...MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKPORT...ARANSAS PASS...INGLESIDE--ARANSAS PASS...KEY ALLEGRO AND
PALM HARBOR.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2790 9701 2794 9706 2789 9702 2796 9709
2791 9705 2794 9711 2791 9706 2791 9714
2790 9713 2784 9704 2784 9705 2790 9714
2785 9723 2809 9705 2804 9703 2807 9685
TIME...MOT...LOC 1839Z 008DEG 23KT 2801 9697
TJSpecial weather statement, Sep 11, 1:17 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI SEP 11 2015
TXZ244-245-112015-
SAN PATRICIO-ARANSAS-
217 PM CDT FRI SEP 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
AT 216 PM CDT...A STRONG THUNDERSTORM WAS NEAR PALM HARBOR...OR 8
MILES SOUTHWEST OF ROCKPORT...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
VERY HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...PORTLAND...ROCKPORT...INGLESIDE...ARANSAS PASS...
GREGORY...PALM HARBOR AND INGLESIDE--ARANSAS PASS.
LAT...LON 2799 9706 2799 9708 2798 9708 2786 9717
2787 9724 2788 9726 2787 9731 2788 9738
2807 9736 2806 9719 2805 9715 2801 9716
2797 9719 2803 9712 2805 9714 2806 9711
2806 9705 2801 9705
TIME...MOT...LOC 1916Z 341DEG 18KT 2797 9717
LKLocal storm report, Sep 11, 1:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
244 PM CDT FRI SEP 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM MARINE TSTM WIND 6 NE CORPUS CHRISTI 27.80N 97.35W
09/11/2015 M44.00 MPH GMZ230 TX MESONET
CC BAY TCOON PLATFORM MEASURED A PEAK WIND OF 38 KNOTS.
0240 PM NON-TSTM WND GST 3 SE TEXAS AM UNIVERSIT 27.69N 97.29W
09/11/2015 M50.00 MPH NUECES TX AWOS
MEASURED AT THE NAVAL AIR STATION.
&&
TJFlash Flood, Aransas
- When
- September 11, 1:45 PM CST to 2:40 PM CST
- Where
- Aransas County, 0.55 mi WSW of Rockport to 0.05 mi W of Rockport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.018, -97.059
Water covered the roadways in several locations in Rockport including West Market Street, Business 35, and Austin Street.
Flash Flood, San Patricio
- When
- September 11, 2:20 PM CST to 2:50 PM CST
- Where
- San Patricio County, Aransas Pass to 0.79 mi NNE of Aransas Pass
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 27.900, -97.150
KRIS-TV received a social media report of flooding in Aransas Pass.
Flash Flood, Nueces
- When
- September 11, 2:20 PM CST to 2:50 PM CST
- Where
- Nueces County, Port Aransas to 1 mi N of Port Aransas Arpt
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 27.830, -97.070
KIII-TV received a social media report of flooding in Port Aransas.
Flash Flood, Nueces
- When
- September 11, 3:05 PM CST to 3:45 PM CST
- Where
- Nueces County, 1.12 mi NNE of Laguna Vista to 1.87 mi E of Bob Hall Pier
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.636, -97.294
Water covered the road in several locations in Flour Bluff along Waldron Road and in North Padre Island near the Padre Isles Country Club.
Flash Flood, Kleberg
- When
- September 11, 4:00 PM CST to 4:30 PM CST
- Where
- Kleberg County, Riviera to 0.93 mi SSE of Riviera
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.300, -97.820
Public reported flooding of roads in Riviera.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, September 11, 2015$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, September 11, 201510 events
- Damaging Wind in Louisiana, September 11, 2015$15,000 · 54 kt wind · 1 event
- Damaging Winds in Oklahoma, September 11, 2015$11,000 · 61 kt wind · 6 events
- Damaging Winds in Alabama, September 11, 2015$10,000 · 2 events
- Hail in Missouri, September 11, 20150.88 in hail · 1 event
- Waterspout in Lake Erie, September 11, 20151 event
- Damaging Wind in Ohio, September 11, 2015$10,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, September 11, 2015$500 · 1 event
- Funnel Cloud in North Carolina, September 11, 20151 event
- Hail in Texas, September 11, 20151 in hail · 1 event
- Damaging Wind in Texas, September 11, 2015$3,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601852, 601859, 601860, 601855, 601857.